What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 5, 2:52 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 2:52 PM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
352 PM CDT Wed Aug 5 2020
.SYNOPSIS...
Convection has been developing acrs the lakes region into western
and cntl LA. This activity was developing along an outflow
boundary produced by early morning convection acrs NE TX.
Additional support for the storms is being provided by a mid level
shortwave impinging on an area of enhanced moisture over E/SE TX
and SW LA, with instability augmented by sfc heating. So far,
storms have remained below svr limits, but a MRGL risk for severe
weather remains acrs the area for the possibility of isolated
damaging wind gusts.
Latest UA analysis shows low pres lifting NE out of the Great
Lakes, with a persistent longwave trough axis extending south
toward the N Cntl Gulf coast. A series of shortwaves embedded
within the W-NW flow aloft extend from the upper midwest to the NW
Gulf coast. At the sfc, a weak and diffuse frontal boundary
remains acrs the area, with a weak pres gradient resulting in a
light and somewhat vrbl wind field. Mostly clr to partly cloudy
skies in advance of the convection have allowed temperatures to
warm into the lower to middle 90s this aftn.
24
&&
.DISCUSSION...
Sctd convection this aftn should diminish some this evening with
the loss of daytime heating. Both CAMs and global models are split
concerning the possibility of additional convection this evening
and overnight via lingering shortwave energy over the area. With
the corridor of higher PW air over the area and somewhat meager
instability, maintained consistency with the previous fcst in
keeping at least slt chc PoPs in the fcst overnight.
Subtropical ridging west of the area will build east acrs TX the
next few days, as the east CONUS trough lifts and deamplifies acrs
the Ohio Valley. PWATs will begin to diminish Thursday into
Friday, leading to less convective coverage the next few days.
Still anticipate at least low end sctd coverage on Thursday, with
only isolated showers or storms on Friday with PWATs lowering to
near 1.5-1.6 inches as the eastern flank of the ridge extends its
influence over the area.
By Friday, sfc high pres becomes re-established acrs the eastern
Gulf. This will allow a moist return flow to develop acrs the
area, with a gradual deepening of moisture through the weekend.
A general weakness will develop acrs the northern Gulf coast as
the mid/upper ridge becomes centered acrs wrn/Cntl TX. The
weakness will linger through the weekend, resulting in a return to
a more typical summertime pattern of diurnally influenced
convection. By early next week, shower and tstm coverage will
begin to increase as the weakness aloft migrates west.
Temperatures through the period are mostly expected to be near
early August climatological normals, with lows in the 70s and
highs in the lower to middle 90s.
24
&&
.MARINE...
No headlines are anticipated through the period. High pres acrs
the NW Gulf will maintain a light and somewhat vrbl wind field the
next few days. The sfc high will eventually become re-established
over the eastern Gulf by the end of the week, with a light to
modt onshore flow developing. Rain chcs will remain limited
through the week, with a return to more seasonal sctd convection
by the weekend.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 94 70 95 / 10 10 0 10
LCH 75 92 74 92 / 30 30 0 20
LFT 73 94 72 94 / 10 30 0 20
BPT 76 92 75 92 / 40 30 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
PUBLIC...24
Hazardous weather outlook, Aug 5, 2:05 PM CST, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
305 PM CDT Wed Aug 5 2020
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-062015-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
305 PM CDT Wed Aug 5 2020
This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.
.DAY ONE...This afternoon and tonight.
Scattered showers and thunderstorms can be expected through early
evening, with the best chances across southeast Texas and west and
southwest Louisiana. A marginal risk of severe thunderstorms exists
across the area, mainly for the possibility of isolated damaging wind
gusts. Otherwise, occasional cloud to ground lightning and brief
heavy rainfall can be expected in the stronger storms.
Additional widely scattered showers or thunderstorms will be possible
overnight, but any severe risk is expected to be minimal.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A daily chance of showers and thunderstorms can be expected through
the remainder of the period. Convective coverage is expected to
increase over the weekend and into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ430-432-435-450-452-455-470-472-475-062015-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
305 PM CDT Wed Aug 5 2020
This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.
.DAY ONE...This afternoon and tonight.
Some widely scattered to scattered showers and thunderstorms will be
possible through early this evening, mainly near the coast and over
the coastal lakes and bays. Storms will be capable of producing
occasional cloud to water lightning, gusty winds and brief heavy
rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Shower and thunderstorm chances will increase over the weekend and
into early next week. Winds and seas will be higher near the
stronger storms, with occasional cloud to ground lightning and brief
heavy rainfall also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 4:13 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
513 PM CDT Wed Aug 5 2020
LAZ041-042-052-073-074-TXZ262-052245-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Vermilion LA-
East Cameron LA-Southern Newton TX-
513 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Starks to near Thornwell. Movement was south at
30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Lake Arthur, Grand
Lake, Hayes, Lake Charles Regional Airport, Lacassine National
Wildlife Refuge, Starks, Moss Bluff, Lunita, Hacketts Corner, Toomey,
Edgerly, Lowry, Sweet Lake, Carlyss and Buhler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2986 9324 2993 9324 2997 9327 3002 9327
3005 9329 3005 9333 2988 9335 2998 9369
3012 9370 3014 9369 3015 9371 3024 9371
3025 9372 3046 9374 3044 9370 3043 9373
3040 9372 3040 9355 3015 9272 2964 9249
TIME...MOT...LOC 2213Z 341DEG 28KT 3031 9369 3007 9279
JonesSpecial weather statement, Aug 5, 4:42 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
542 PM CDT Wed Aug 5 2020
LAZ041-073-074-TXZ216-052330-
West Cameron LA-Calcasieu LA-East Cameron LA-Orange TX-
542 PM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...SOUTHWESTERN CALCASIEU
PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHEASTERN ORANGE COUNTIES
UNTIL 630 PM CDT...
At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Orange to near Heberts Marina to 7
miles southwest of Klondike. Movement was southwest at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orange, Bridge City, Cameron, West Orange, Grand Lake, Lacassine
National Wildlife Refuge, Rockefeller Wildlife Range, Sabine National
Wildlife, Grand Chenier, Johnsons Bayou, Pinehurst, Hacketts Corner,
Heberts Marina, Hackberry, Holly Beach, Lowry, Creole, Sweet Lake,
Gibbstown and Constance Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9310 2978 9323 2977 9334 2980 9333
2976 9335 2977 9348 2975 9368 2969 9383
2980 9391 2983 9381 2991 9376 2997 9376
3000 9382 3014 9381 3006 9300 3004 9300
3002 9263 2961 9271
TIME...MOT...LOC 2241Z 035DEG 23KT 3005 9374 2997 9324 2993 9269
JonesSpecial weather statement, Aug 5, 5:03 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
603 PM CDT Wed Aug 5 2020
LAZ052-074-052330-
Vermilion LA-East Cameron LA-
603 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 603 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grand Chenier to 12 miles south of
Klondike to near Forked Island. Movement was southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Forked Island, Pecan Island, Freshwater City and Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2958 9262 2961 9272 2991 9266 2996 9259
2993 9233 2970 9217 2969 9219 2969 9217
2968 9217 2969 9216 2968 9216 2961 9210
2960 9211 2960 9210 2958 9208 2958 9216
2953 9231
TIME...MOT...LOC 2303Z 328DEG 20KT 2984 9300 2984 9262 2981 9234
JonesSpecial weather statement, Aug 5, 5:07 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
607 PM CDT Wed Aug 5 2020
TXZ215-216-052345-
Orange TX-Jefferson TX-
607 PM CDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rose City, or near Central Gardens. This storm was nearly stationary.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Vidor, Central
Gardens, Rose City and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3009 9416 3010 9402 2999 9387 2988 9410
TIME...MOT...LOC 2307Z 334DEG 2KT 3004 9407
Jones
Local storm report, Aug 5, 5:27 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT WED AUG 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
08/05/2020 M47 MPH CAMERON LA C-MAN STATION
THE NOS GUAGE AT CALCASIEU PASS MEASURED A WIND GUST TO
41 KNOTS OR 47 MPH.
&&
JRUASpecial weather statement, Aug 5, 5:31 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
631 PM CDT Wed Aug 5 2020
LAZ052-074-060000-
Vermilion LA-East Cameron LA-
631 PM CDT Wed Aug 5 2020
...SPECIAL WEATHER STATEMENT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pecan Island, moving south at 20 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pecan Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2957 9255 2958 9260 2958 9262 2959 9267
2960 9270 2985 9262 2984 9240 2956 9243
TIME...MOT...LOC 2331Z 009DEG 19KT 2969 9256
Jones